Post-transplantation lymphoproliferative disorder (PTLD) is uncommon following solid organ transplantation. We present a case of PTLD presenting as hematochezia and abdominal pain in a 66-year-old man, who had undergone bilateral lung transplantation with alemtuzumab induction 7 months prior to presentation. The transplant serologic status was “high-risk” for the presence of both Epstein-Barr virus (EBV) serologies in the donor and negative serologies in the recipient. Biopsies taken during colonoscopy stained strongly positive for EBV-encoded RNA. Mediastinal lymph node biopsies also showed atypical, EBV-positive lymphohistiocytic infiltration with focal necrosis. The patient’s hospital course was complicated by treatment side effects, most notably bowel perforation following rituximab. In this case report the topic of PTLD is reviewed and consideration is given to whether alemtuzumab induction may have contributed to the patient’s development of PTLD.
- immunological products and vaccines
Statistics from Altmetric.com
Contributors RMR and DC were involved in planning, conception and design. All authors were involved in acquisition and analysis and interpretation of data. All authors participated in writing and revising the manuscript.
Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.
Competing interests None declared.
Patient consent for publication Next of kin consent obtained.
Provenance and peer review Not commissioned; externally peer reviewed.
If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.